Supernumerary Parathyroid Glands in A Patient with Tertiary Hyperparathyroidism (Case Report)

Haidar Bustanji, Dana Hyassat, K. Ajlouni

Abstract


Supernumerary parathyroid glands could be affected by tertiary hyperparathyroidism after long-term phosphate therapy in an adult-onset hypophosphatemic Osteomalacia, and it may be the cause of refractory hyperparathyroidism. We Report a 63-years old Jordanian man who has been diagnosed at age of 26 years as having sporadic adult-onset hypophosphatemic Osteomalacia and developed tertiary hyperparathyroidism as a complication of prolonged oral phosphate therapy, which requires repeated surgical interventions. This patient had six parathyroid glands all ended with tertiary hyperparathyroidism, the 5th and the 6th gland were activated serially. This rare association is discussed along with a review of literature.

Keywords


Hypophosphatemic osteomalacia, Long-term phosphate therapy, Tertiary hyperparathyroidism, Supernumerary.

Full Text:

PDF

Refbacks

  • There are currently no refbacks.